MAUDE Adverse Event Report: BOSTON SCIENTIFIC - GALWAY SYNERGY II EVEROLIMUS-ELUTING PLATINUM CHROMIUM CORONARY STENT SYSTEM; BIODEGRADABLE POLYMER DRUG ELUTING CORONARY STENT SYSTEM

BOSTON SCIENTIFIC - GALWAY SYNERGY II EVEROLIMUS-ELUTING PLATINUM CHROMIUM CORONARY STENT SYSTEM; BIODEGRADABLE POLYMER DRUG ELUTING CORONARY STENT SYSTEM
Model Number H7493926032220
Medical Device Problem Codes Bent (1059); Device Damaged Prior to Use (2284)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 11/28/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device is a combination product.(b)(4).
 
Event or Problem Description
It was reported that stent damage occurred.A 2.25 x 32 synergy ii drug eluting stent was selected to treat the lesion.During preparation, when the physician was loading the device onto a guide wire, it was noticed that the stent was mangled.The device was not used and the procedure was completed with another of the same device.No patient complications were reported.
 
Additional Manufacturer Narrative
Device evaluated by mfr, eval summary attached, method codes, result codes, conclusion codes updated.Device evaluated by mfr: the stent delivery system (sds) was returned for analysis.A visual examination of the stent found the stent damaged with struts on the proximal side from row 4 to 16 bunched, overlapping and distorted exposing the balloon wall on the proximal side.The crimped stent od (outer diameter) at the undamaged portion was measured within specification.The product stent protector was not returned for analysis with the device.The balloon cones were reviewed and no issues were noted.The balloon wings were tightly wrapped and evenly folded and were not subjected to positive pressure.Crimp markings are evident on the exposed part of the balloon wall indicating crimp contact between the coated stent and balloon.The crimp temperature and the crimp duration for the device all are within the specified range.The bumper tip of the device showed no signs of damage.A visual and tactile examination found multiple kinks along the hypotube shaft.This type of damage is consistent with excessive force being applied to the delivery system.A visual and tactile examination of the outer and mid-shaft section found no issues.The inner lumen and bi-component bond showed no signs of damage or strain.No other issues were identified during the product analysis.The manufacturing batch record review confirmed that the device met all material, assembly and performance specifications.The most probable root cause is considered handling damage as the event occurred without direct patient contact.(b)(4).
 
Event or Problem Description

Brand Name
SYNERGY II EVEROLIMUS-ELUTING PLATINUM CHROMIUM CORONARY STENT SYSTEM
Common Device Name
BIODEGRADABLE POLYMER DRUG ELUTING CORONARY STENT SYSTEM
Manufacturer (Section D)
BOSTON SCIENTIFIC - GALWAY
MDR Report Key6157745
Report Number2134265-2016-11660
Device Sequence Number13807750
Product Code NIQ
UDI-Device Identifier08714729840329
UDI-Public(01)08714729840329(17)20170707(10)19471962.
Combination Product (Y/N)N
Initial Reporter StateNV
Initial Reporter CountryUS
PMA/510(K) Number
P150003
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/28/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/07/2017
Device Model NumberH7493926032220
Device Catalogue Number39260-3222
Device Lot Number19471962
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/07/2016
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 11/28/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date12/09/2016
Supplement Report FDA Received Date02/07/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1